Alert archive / New Jersey / Winter Storm Watches in 2026

Winter Storm Watch 1, NWS Philadelphia/Mount Holly

January 22, 20264 states

NWS Philadelphia/Mount Holly issued this winter storm watch at Jan 22, 2026, 2:12 AM EST for 4 states. It took effect at Jan 24, 2026, 7:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 22, 2026, 2:12 AM EST (07:12 UTC)
In effect from
Jan 24, 2026, 7:00 PM EST
Expired
Jan 23, 2026, 12:38 PM EST
In force
Issued by
NWS Philadelphia/Mount Holly
All 33 counties

Kent County, DE, New Castle County, DE, Sussex County, DE, Caroline County, MD, Kent County, MD, Queen Anne's County, MD, Talbot County, MD, Atlantic County, NJ, Burlington County, NJ, Camden County, NJ, Cape May County, NJ, Cumberland County, NJ, Gloucester County, NJ, Hunterdon County, NJ, Mercer County, NJ, Middlesex County, NJ, Monmouth County, NJ, Morris County, NJ, Ocean County, NJ, Salem County, NJ, Somerset County, NJ, Sussex County, NJ, Warren County, NJ, Berks County, PA, Bucks County, PA, Carbon County, PA, Chester County, PA, Delaware County, PA, Lehigh County, PA, Monroe County, PA, Montgomery County, PA, Northampton County, PA, Philadelphia County, PA

The radar

The Philadelphia radar (KDIX), 67 km from the middle of the area, began a volume at 07:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 7.2 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2026-01-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2026-01-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 359 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1084 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
359 m²/s²
0-3 km storm-relative helicity
604 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

385 
WWUS41 KPHI 220712
WSWPHI

URGENT - WINTER WEATHER MESSAGE
National Weather Service Mount Holly NJ
212 AM EST Thu Jan 22 2026

DEZ001>004-MDZ012-015-019-020-NJZ016>019-021>025-027-PAZ070-071-101-
102-104-222015-
/O.NEW.KPHI.WS.A.0001.260125T0000Z-260126T1800Z/
New Castle-Kent-Inland Sussex-Delaware Beaches-Kent MD-Queen
Annes-Talbot-Caroline-Salem-Gloucester-Camden-Northwestern
Burlington-Cumberland-Atlantic-Cape May-Atlantic Coastal Cape May-
Coastal Atlantic-Southeastern Burlington-Delaware-Philadelphia-
Western Chester-Eastern Chester-Eastern Montgomery-
Including the cities of Norristown, Atlantic City, Easton, Honey
Brook, Rehoboth Beach, Centreville, Cape May Court House, West
Chester, Denton, Pennsville, Moorestown, Cherry Hill, Media,
Kennett Square, Mount Holly, Chestertown, Wharton State Forest,
Wilmington, Oxford, Hammonton, Lansdale, Georgetown,
Philadelphia, Millville, Ocean City, Glassboro, Camden, and Dover
212 AM EST Thu Jan 22 2026

...WINTER STORM WATCH IN EFFECT FROM SATURDAY EVENING THROUGH MONDAY 
AFTERNOON...

* WHAT...Heavy snow and significant snow accumulations likely. 
  Precipitation may mix with sleet and freezing rain on Sunday.

* WHERE...Portions of central, northern, and southern Delaware, 
  northeast Maryland, southern New Jersey, and southeast 
  Pennsylvania.

* WHEN...From Saturday evening through Monday afternoon.

* IMPACTS...Travel could be very difficult. The hazardous conditions 
  could impact the Monday morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation.

&&

$$

NJZ001-007>010-012>015-020-026-PAZ054-055-060>062-103-105-106-222015-
/O.NEW.KPHI.WS.A.0001.260125T0600Z-260126T1800Z/
Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-Western
Monmouth-Eastern Monmouth-Mercer-Ocean-Coastal Ocean-Carbon-
Monroe-Berks-Lehigh-Northampton-Western Montgomery-Upper Bucks-
Lower Bucks-
Including the cities of Perkasie, Easton, Trenton, Newton,
Bethlehem, Sandy Hook, Pottstown, Collegeville, Freehold,
Morristown, Somerville, Doylestown, Reading, Flemington,
Washington, New Brunswick, Morrisville, Jackson, Allentown,
Chalfont, Long Beach Island, Jim Thorpe, and Stroudsburg
212 AM EST Thu Jan 22 2026

...WINTER STORM WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH 
MONDAY AFTERNOON...

* WHAT...Heavy snow and significant snow accumulations likely. 

* WHERE...Portions of central, northern, northwest, and southern New 
  Jersey and east central, northeast, and southeast Pennsylvania.

* WHEN...From late Saturday night through Monday afternoon.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the Monday morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation.

&&

$$

Cooper
3 follow-up statements
822 
WWUS41 KPHI 221845
WSWPHI

URGENT - WINTER WEATHER MESSAGE
National Weather Service Mount Holly NJ
145 PM EST Thu Jan 22 2026

DEZ001>004-MDZ012-015-019-020-NJZ016>019-021>025-027-PAZ070-071-101-
102-104-231100-
/O.CON.KPHI.WS.A.0001.260125T0000Z-260126T1800Z/
New Castle-Kent-Inland Sussex-Delaware Beaches-Kent MD-Queen
Annes-Talbot-Caroline-Salem-Gloucester-Camden-Northwestern
Burlington-Cumberland-Atlantic-Cape May-Atlantic Coastal Cape May-
Coastal Atlantic-Southeastern Burlington-Delaware-Philadelphia-
Western Chester-Eastern Chester-Eastern Montgomery-
Including the cities of Lansdale, Wharton State Forest, West
Chester, Cape May Court House, Norristown, Moorestown, Camden,
Mount Holly, Oxford, Georgetown, Ocean City, Philadelphia,
Millville, Rehoboth Beach, Pennsville, Cherry Hill, Wilmington,
Chestertown, Atlantic City, Easton, Honey Brook, Dover,
Centreville, Kennett Square, Denton, Media, Glassboro, and
Hammonton
145 PM EST Thu Jan 22 2026

...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY EVENING 
THROUGH MONDAY AFTERNOON...

* WHAT...Heavy snow with sleet and freezing rain possible. Total 
  snow accumulations between 11 and 15 inches and ice accumulations 
  up to two tenths of an inch possible.

* WHERE...Portions of Delaware, northeast Maryland, southern New 
  Jersey, and southeast Pennsylvania.

* WHEN...From Saturday evening through Monday afternoon.

* IMPACTS...Travel could be very difficult to impossible. The 
  hazardous conditions could impact the Monday morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation.

&&

$$

NJZ001-007>010-012>015-020-026-PAZ054-055-060>062-103-105-106-231100-
/O.CON.KPHI.WS.A.0001.260125T0600Z-260126T1800Z/
Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-Western
Monmouth-Eastern Monmouth-Mercer-Ocean-Coastal Ocean-Carbon-
Monroe-Berks-Lehigh-Northampton-Western Montgomery-Upper Bucks-
Lower Bucks-
Including the cities of Somerville, Chalfont, Freehold, Newton,
Washington, Stroudsburg, Reading, Jackson, Trenton, Perkasie, Jim
Thorpe, Pottstown, Long Beach Island, Allentown, Sandy Hook,
Easton, Morrisville, Bethlehem, New Brunswick, Doylestown,
Morristown, Collegeville, and Flemington
145 PM EST Thu Jan 22 2026

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT 
THROUGH MONDAY AFTERNOON...

* WHAT...Heavy snow with mixed precipitation possible. Total snow 
  accumulations between 12 and 16 inches and ice accumulations 
  around one tenth of an inch possible.

* WHERE...Portions of northern New Jersey and southeast Pennsylvania.

* WHEN...From late Saturday night through Monday afternoon.

* IMPACTS...Travel could be very difficult to impossible. The 
  hazardous conditions could impact the Monday morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation.

&&

$$

MPS
638 
WWUS41 KPHI 230627
WSWPHI

URGENT - WINTER WEATHER MESSAGE
National Weather Service Mount Holly NJ
127 AM EST Fri Jan 23 2026

DEZ001>004-MDZ012-015-019-020-NJZ016>019-021>025-027-PAZ070-071-101-
102-104-231930-
/O.CON.KPHI.WS.A.0001.260125T0000Z-260126T1800Z/
New Castle-Kent-Inland Sussex-Delaware Beaches-Kent MD-Queen
Annes-Talbot-Caroline-Salem-Gloucester-Camden-Northwestern
Burlington-Cumberland-Atlantic-Cape May-Atlantic Coastal Cape May-
Coastal Atlantic-Southeastern Burlington-Delaware-Philadelphia-
Western Chester-Eastern Chester-Eastern Montgomery-
Including the cities of Wilmington, Kennett Square, Oxford,
Denton, Cape May Court House, Ocean City, Mount Holly,
Pennsville, Glassboro, Hammonton, Chestertown, West Chester,
Wharton State Forest, Centreville, Cherry Hill, Easton, Lansdale,
Moorestown, Rehoboth Beach, Camden, Atlantic City, Philadelphia,
Norristown, Georgetown, Millville, Dover, Honey Brook, and Media
127 AM EST Fri Jan 23 2026

...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY EVENING 
THROUGH MONDAY AFTERNOON...

* WHAT...Heavy mixed precipitation possible. Total snow 
  accumulations between 8 and 15 inches and ice accumulations up to 
  one quarter of an inch possible.

* WHERE...Portions of central, northern, and southern Delaware, 
  northeast Maryland, southern New Jersey, and southeast 
  Pennsylvania.

* WHEN...From Saturday evening through Monday afternoon.

* IMPACTS...Power outages and tree damage are possible due to the 
  ice. Travel could be nearly impossible. The hazardous conditions 
  could impact the Monday morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation.

&&

$$

NJZ001-007>010-012>015-020-026-PAZ054-055-060>062-103-105-106-231930-
/O.CON.KPHI.WS.A.0001.260125T0600Z-260126T1800Z/
Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-Western
Monmouth-Eastern Monmouth-Mercer-Ocean-Coastal Ocean-Carbon-
Monroe-Berks-Lehigh-Northampton-Western Montgomery-Upper Bucks-
Lower Bucks-
Including the cities of Stroudsburg, Morristown, Sandy Hook,
Doylestown, Pottstown, Newton, Morrisville, Reading, Washington,
Perkasie, Somerville, Easton, New Brunswick, Trenton, Allentown,
Bethlehem, Jim Thorpe, Freehold, Jackson, Collegeville, Chalfont,
Long Beach Island, and Flemington
127 AM EST Fri Jan 23 2026

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT 
THROUGH MONDAY AFTERNOON...

* WHAT...Heavy snow with mixed precipitation possible. Total snow 
  accumulations between 12 and 17 inches and ice accumulations 
  around one tenth of an inch possible.

* WHERE...Portions of central, northern, northwest, and southern New 
  Jersey and east central, northeast, and southeast Pennsylvania.

* WHEN...From late Saturday night through Monday afternoon.

* IMPACTS...Travel could be very difficult to impossible. The 
  hazardous conditions could impact the Monday morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation.

&&

$$

Cooper
191 
WWUS41 KPHI 231738
WSWPHI

URGENT - WINTER WEATHER MESSAGE
National Weather Service Mount Holly NJ
1238 PM EST Fri Jan 23 2026

DEZ001-002-MDZ012-015-019-020-NJZ016>019-021-027-PAZ070-071-101-102-
104-241100-
/O.UPG.KPHI.WS.A.0001.260125T0000Z-260126T1800Z/
/O.NEW.KPHI.WS.W.0001.260125T0000Z-260126T1800Z/
New Castle-Kent-Kent MD-Queen Annes-Talbot-Caroline-Salem-
Gloucester-Camden-Northwestern Burlington-Cumberland-Southeastern
Burlington-Delaware-Philadelphia-Western Chester-Eastern Chester-
Eastern Montgomery-
Including the cities of West Chester, Glassboro, Cherry Hill,
Media, Camden, Philadelphia, Norristown, Dover, Millville,
Centreville, Lansdale, Wilmington, Easton, Moorestown, Denton,
Wharton State Forest, Pennsville, Chestertown, Honey Brook,
Kennett Square, Oxford, and Mount Holly
1238 PM EST Fri Jan 23 2026

...WINTER STORM WARNING IN EFFECT FROM 7 PM SATURDAY TO 1 PM EST 
MONDAY...

* WHAT...Heavy snow and mixed precipitation expected. Total snow 
  accumulations between 8 and 12 inches and ice accumulations around 
  three tenths of an inch.

* WHERE...Portions of central and northern Delaware, northeast 
  Maryland, southern New Jersey, and southeast Pennsylvania.

* WHEN...From 7 PM Saturday to 1 PM EST Monday.

* IMPACTS...Significant ice accumulation on power lines and tree 
  limbs may cause widespread and long-lasting power outages. Power 
  outages and tree damage are likely due to the ice. Travel could be 
  nearly impossible. The hazardous conditions could impact the 
  Monday morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

DEZ003-004-NJZ022>025-241100-
/O.UPG.KPHI.WS.A.0001.260125T0000Z-260126T1800Z/
/O.NEW.KPHI.WS.W.0001.260125T0000Z-260126T1200Z/
Inland Sussex-Delaware Beaches-Atlantic-Cape May-Atlantic Coastal
Cape May-Coastal Atlantic-
Including the cities of Rehoboth Beach, Ocean City, Atlantic
City, Cape May Court House, Hammonton, and Georgetown
1238 PM EST Fri Jan 23 2026

...WINTER STORM WARNING IN EFFECT FROM 7 PM SATURDAY TO 7 AM EST 
MONDAY...

* WHAT...Heavy snow with mixed precipitation expected. Total snow 
  accumulations between 6 and 10 inches and ice accumulations around 
  one tenth of an inch. Winds gusting as high as 35 mph.

* WHERE...Portions of southern Delaware and southern New Jersey.

* WHEN...From 7 PM Saturday to 7 AM EST Monday.

* IMPACTS...Travel could be very difficult. The hazardous conditions 
  could impact the Monday morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

NJZ008>010-012>015-020-026-PAZ060-103-105-106-241100-
/O.UPG.KPHI.WS.A.0001.260125T0600Z-260126T1800Z/
/O.NEW.KPHI.WS.W.0001.260125T0000Z-260126T1800Z/
Morris-Hunterdon-Somerset-Middlesex-Western Monmouth-Eastern
Monmouth-Mercer-Ocean-Coastal Ocean-Berks-Western Montgomery-
Upper Bucks-Lower Bucks-
Including the cities of New Brunswick, Long Beach Island,
Perkasie, Reading, Trenton, Pottstown, Somerville, Sandy Hook,
Collegeville, Flemington, Freehold, Jackson, Morrisville,
Doylestown, Morristown, and Chalfont
1238 PM EST Fri Jan 23 2026

...WINTER STORM WARNING IN EFFECT FROM 7 PM SATURDAY TO 1 PM EST 
MONDAY...

* WHAT...Heavy snow with mixed precipitation expected. Total snow 
  accumulations between 10 and 15 inches and ice accumulations 
  around one tenth of an inch.

* WHERE...Portions of New Jersey and southeast Pennsylvania.

* WHEN...From 7 PM Saturday to 1 PM EST Monday.

* IMPACTS...Travel could be very difficult to impossible. The 
  hazardous conditions could impact the Monday morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

NJZ001-007-PAZ054-055-061-062-241100-
/O.UPG.KPHI.WS.A.0001.260125T0600Z-260126T1800Z/
/O.NEW.KPHI.WS.W.0001.260125T0600Z-260126T1800Z/
Sussex-Warren-Carbon-Monroe-Lehigh-Northampton-
Including the cities of Allentown, Stroudsburg, Bethlehem,
Easton, Jim Thorpe, Newton, and Washington
1238 PM EST Fri Jan 23 2026

...WINTER STORM WARNING IN EFFECT FROM 1 AM SUNDAY TO 1 PM EST 
MONDAY...

* WHAT...Heavy snow expected. Total snow accumulations between 12 
  and 18 inches and ice accumulations around a light glaze.

* WHERE...Portions of northern New Jersey and southeast Pennsylvania.

* WHEN...From 1 AM Sunday to 1 PM EST Monday.

* IMPACTS...The strong winds and weight of snow on tree limbs may 
  down power lines and could cause sporadic power outages. Travel 
  could be very difficult to impossible. The hazardous conditions 
  could impact the Monday morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

MPS

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this winter storm watch went out at Jan 22, 12:16 AM EST, 1 hour 56 minutes earlier. Its key messages:

  • 1. A warm-up is expected through Thursday ahead of an arctic cold front that crosses through the area late in the day. 2. An Arctic airmass spreads into the region Friday night. Bitterly cold temperatures and wind chills return to the area Friday night through Saturday. 3. Low pressure will impact the area with the potential for significant snow impacts, as well as a wintry mix, Saturday night through Monday morning.
Area forecast discussion, Jan 22, 12:16 AM EST, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1216 AM EST Thu Jan 22 2026

.WHAT HAS CHANGED...
Low pressure continues to be on track to impact the area with the
potential for significant snow impacts. While there are some trends
that show a slightly more northern track which could result in sleet
and freezing rain that would result in slightly lower snowfall
totals, impacts will still be significant. Confidence remains
low on exact snow totals and where the highest snow totals will
fall.

&&

.KEY MESSAGES...
1. A warm-up is expected through Thursday ahead of an arctic cold
front that crosses through the area late in the day.

2. An Arctic airmass spreads into the region Friday night.
Bitterly cold temperatures and wind chills return to the area
Friday night through Saturday.

3. Low pressure will impact the area with the potential for
significant snow impacts, as well as a wintry mix, Saturday
night through Monday morning.

&&

.DISCUSSION...
KEY MESSAGE 1...A warm-up is expected through Thursday ahead of
an arctic cold front that crosses through the area late in the
day.

High pressure has shifted offshore. Low pressure tracking
through the northern Great Lakes will continue to slide east,
lifting a warm front through the area early this evening.
Despite very dry low levels, and the better lift/moisture
displaced further west, a few flurries and/or snow showers may
clip the Lehigh Valley, Poconos and northern New Jersey as the
front lifts through this evening. No accumulations are expected.
A warm air advection regime will begin once the front passes,
so low temperatures tonight will likely occur early this
evening, before ultimately rising a few degrees overnight. Temps
tonight will largely range in the upper 20s to upper 30s.

The WAA advection regime will continue on Thursday as southerly
flow continues to pump milder air northward. As a result, high
temperatures are expected to rise into the low 40s to low 50s
across the area. However, the warmth will be short-lived as yet
another arctic cold front associated with the aforementioned low
pressure crosses through the area late in the afternoon. As of
now, the front lacks any moisture this far south, so other than
an increase in clouds during the day, no precipitation is
expected.

KEY MESSAGE 2...An Arctic airmass spreads into the region
Friday night. Bitterly cold temperatures and wind chills return
to the area Friday night through Saturday.

A cold front moves through the region Friday night, and then
strong cold air advection will be underway late Friday night
through Saturday. A tight pressure gradient forms between low
pressure over the Canadian Maritimes and high pressure building
into the Great Lakes and Ohio Valley. Northwest winds will
increase to 15 to 20 mph with 25 to 35 mph gusts Friday night,
diminishing through the day Saturday. Low temperatures will be
down into the single digits for the southern Poconos, northern
New Jersey, and Lehigh Valley down to the Fall Line and from 10
to 15 degrees for southern New Jersey, the Delaware Valley,
including Philadelphia, and Delmarva. Minimum wind chills values
will range from 0 to 10 below for the majority of the area, and
from 10 to 20 below for the Southern Poconos and far northwest
New Jersey, where a Cold Weather Advisory may be needed.

KEY MESSAGE 3...Low pressure will impact the area with the
potential for significant snow impacts, as well as a wintry mix,
Saturday night through Monday morning.

High pressure building into the Great Lakes and Ohio Valley on
Saturday lifts into eastern Canada on Sunday. The positioning of
the high will greatly impact how the storm affects the local
area.

A deep upper trough with strong shortwave energy exits out of
the West Coast and Rocky Mountains Saturday night, and then
surface low pressure organizes and develops ahead of it over the
Texas Gulf Coast. This low then tracks through the Gulf Coast
states and the Tennessee Valley Sunday before moving off the
Mid-Atlantic coast Sunday evening, then moving out to sea Sunday
night.

Snow develops Saturday evening first over Delmarva, then
lifting north into the southern Poconos and far northwest New
Jersey by daybreak Sunday. What continues to be an issue is the
position of the surface low. There are some signals that the
high will be a bit farther north, allowing the low to take a
slightly more northern track. This allows for at least some
sleet and freezing rain for Delmarva and southern New Jersey,
and possibly even a period of all rain for southern Delaware and
extreme southeast New Jersey. Snow continues through Sunday
night before tapering off Monday morning.

13Z/21 NBM has a 90 to 100 percent probability for more than 6
inches of snow for most of Delmarva, the Delaware Valley
including Philadelphia and into southern New Jersey for the 48
hour period ending at 7 am Monday and an 80 to 90 percent
probability for more than 6 inches of snow for the southern
Poconos, Lehigh Valley, and northern New Jersey. In addition,
13Z/21 NBM has a 70 to 80 percent probability for more than 12
inches of snow for most of Delmarva, the Delaware Valley
including Philadelphia and into southern New Jersey for the 48
hour period ending at 7 am Monday and a 60 to 70 percent
probability for more than 12 inches of snow for the rest of the
forecast area.

In addition, the 13Z/21 NBM has a 25 to 35 percent probability
for more than 0.1 inches of ice for Delmarva and 10 to 20
percent probability for more than 0.1 inches of ice for the I-95
corridor in southeast Pennsylvania and New Jersey, highlighting
the potential for that mixing.

In terms of models, the 12Z/21 GFS has the track farthest south
of the models, and results in the highest snowfall, while both
the Canadian and the ECMWF have tracks farther north, which
allows for more warmer air aloft and cuts back on snowfall
totals, especially for southern New Jersey and Delmarva.

While confidence remains high that widespread impacts will be
significant from this storm, confidence remains low in exact
snowfall totals and where those highest totals will occur.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas...

Rest of Tonight (through 12z)....VFR with a BKN/OVC cloud deck
from FL040-FL080. Southwest winds around 5-10 kt. Low-level
wind shear up to 45 kt expected between 00-12Z. High
confidence.

Thursday...VFR. Cloud cover clears out in the morning with
scattered afternoon clouds. Winds generally out of the
west/southwest around 5-10 kt to start, increasing to around
10-15 kt with gusts 20-30 kt or so out of the west/northwest.
Gusts diminishing quickly between 21z-23z. Moderate confidence.

Thursday Night...VFR. Westerly winds 5 to 10 kt. High
confidence.

Outlook...

Thursday night through Saturday...VFR. NSW.

Saturday night through Sunday night...Sub-VFR conditions in SN,
which may be heavy at times. Wintry mix possible on Sunday for
at least KILG/KMIV/KACY.

Monday...Lingering SN in the morning, then improving
conditions.

&&

.MARINE...
Small Craft Advisories from on the Atlantic Coastal Waters from
Cape May to Cape Henlopen and Sandy Hook to Cape May are now in
effect until 10 AM Thursday and 1 PM Thursday, respectively. A
Small Craft Advisory has been added for the Lower Delaware Bay
from 7 PM tonight until 5 AM Thursday. No hazards are currently
issued for the Upper Delaware Bay.

South-southwest winds increase this afternoon to around 15-20
kt where gusts up to 25-30 kt are possible through this evening.
Winds and gusts will then gradually diminish through the day on
Thursday. Seas of 2-4 feet this afternoon, build to 4-7 feet
tonight, before gradually lowering to 3-5 feet on Thursday. Fair
weather expected outside of SCA conditions.

Outlook...

Thursday night through Friday...Sub-SCA conditions.

Friday night through Saturday...SCA conditions expected through
Saturday morning. Freezing spray possible.

Saturday night through Sunday night...SCA conditions expected
with gale force winds possible. VSBY restrictions in snow and
wintry mix.

Monday...SCA conditions. VSBYs improve through the day.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 5 AM EST early this morning for
     ANZ431.
     Small Craft Advisory until 1 PM EST this afternoon for
     ANZ450>453.
     Small Craft Advisory until 10 AM EST this morning for ANZ454-
     455.

&&

DISCUSSION...DeSilva/MPS
AVIATION...DeSilva/Guzzo/Hoeflich/MPS
MARINE...DeSilva/MPS
Hazardous weather outlook, Jan 21, 5:06 AM EST, 21 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
506 AM EST Wed Jan 21 2026

MDZ012-015-019-020-221015-
Kent MD-Queen Annes-Talbot-Caroline-
506 AM EST Wed Jan 21 2026

This Hazardous Weather Outlook is for northeast Maryland.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Another round of arctic air potentially brings a period of below
normal temperatures for this weekend. A winter storm may also impact
the area late Saturday through late Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 22, 12:59 PM ESTCold Weather AdvisoryPHICaroline, Kent, Queen Anne's, Talbot47 hr
Jan 22, 1:08 PM ESTSmall Craft AdvisoryPHI48 hr

Nearby

Winter Storm Watches in New Jersey, 2026Winter Storm Watches in Pennsylvania, 2026Winter Storm Watches in Maryland, 2026Every winter storm watch in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.